b-12 shots

Discussion in 'Fibromyalgia Main Forum' started by lynnkat, Jan 24, 2003.

  1. lynnkat

    lynnkat New Member

    Hi everyone!! I haven't been on the board for quite awhile and don't know if b-12 injections have been addressed. I finally got a firm diagnosis of fibro about 2 months ago and am in the process of finding the best treatment for me. My doc has told me to get b-12 injections once a month to help my energy level. The first two shots were fine but this last one has seemed like it has caused me to have more hot flashes than usual. I am also going through menopause so am "blessed" with hot flashes anyway. Anyone out there have side effects from b-12???? Thanks for any info you have. Try to keep smiling and laugh when you can!!!
  2. sb439

    sb439 New Member

    but methylcobalamin taken sublingual, even in very small doses gives me a terrible headache. (No idea why). I was meant to give myself intramuscular methylcobalamin shots, but now decided against it.
    Susanne
  3. desertlily

    desertlily New Member

    My doc had me on B-12, actually B complex injections 5000mcg twice a week. It seemed like it helped some with fatigue, but I stopped after three months when I didn't see a big change in my neuro-cognitive symptoms (which we were trying to address). The only side effect that I noticed was that soon after the injection I would get extremely fatigued and weak feeling, which would pass after a few hours. I don't remember having any hot flashes, but afterawhile all these symptoms start to get mixed up in my head (maybe you know how that is?!) Anyway I really think it's worth trying and is very helpful to some people.
  4. lynnkat

    lynnkat New Member

    Thanks for the responses and so quickly too!! It seems like I have more problems with medication since I have developed fibro so I feel like this website is a good place to find info from people who are dealing with this "wonderful" disease. Take care and have a good one.
  5. jaster45

    jaster45 New Member

    I have taken B-12 and B-complex injections and like others who have posted it gave me fatigue,weakness and hot flashes,sweats.So I stopped them!I was able to more easily handle IV's with the B vitamins and minerals in reduced amounts.If interested in IV's a search under orthormolecular medicine should help.

    Jaster45
  6. teach6

    teach6 New Member

    I give myself B12 injections, 10,000mcg three times a week. After a gradual buildup I began to notice improvement when I was nearing my curent dose. I have not had any problems with night sweats, or any other negative side effects.

    Barbara
  7. victoria

    victoria New Member

    B12 works for me as well... I do 1 ml 3x week, and don't get any side effects except the 'fog' usually clears! Although I still have problems keeping track of things, If I forget, I'm even worse mentally & physically.

    Victoria
  8. lynnkat

    lynnkat New Member

    You are all great--thanks so much for the info!! It's good to know that this "problem" isn't all in my head too!! I called my pharmasist last night about it also since I couldn't get on the web site last night--must have been the new computer virus going around--and he couldn't find anything serious about the hot flashes. Told him it was embarassing to be shopping and have my face turn bright red! I'ts bad enough that I walk like someone who has had a few too many and now I have a red face to match. Hope I don't get pulled over for some traffic thing cause with my red face and inability to walk a straight line I could be in some serious dodo. Thanks again---keep laughing if you can!!!!!